Top
10
Doctor insights on: How Soon After Starting Antibiotics Can You Get C Diff

Share
1

1
How long after taking antibiotics can you get c.Diff?

How long after taking antibiotics can you get c.Diff?

Often within 60 days: Most cases of c.Diff colitis occur within 2 weeks of taking antibiotics. Almost all (90%) of cases of c.Diff colitis occur within 60 days of taking antibiotics. However, a few cases may occur up to 3 months or longer after antibiotics. Other risk factors for developing c. Diff colitis include: age >65; hospitalization, chemotherapy, GI surgery & procedures, HIV & use of proton pump inhibitors. ...Read more

See 1 more doctor answer
Dr. Stephen Scholand
430 doctors shared insights

Clostridium Difficile (Definition)

C. Diff, it is a spore forming bacillus that when the micro environment of the colon is modified by antimicrobials, it can germinate and elaborate a toxin causing pseudo membranous colitis, ...Read more


2

2
Is it possible to get c.Diff 6 months after last dose of antibiotics?

Is it possible to get c.Diff 6 months after last dose of antibiotics?

Yes, it is: C diff can happen at any time and it can be 6 months after an antibiotic dose. Some people never have symptoms or they may be mild. ...Read more

See 2 more doctor answers
3

3
Are antibiotics safe anymore? Seems u get this c diff bug while tryin to get better from another illness. Why is this? I'm a unlucky 1 who caught this

Are antibiotics safe anymore? Seems u get this c diff bug while tryin to get better from another illness. Why is this? I'm a unlucky 1 who caught this

Safe if needed: If you need antibiotics for a documented bacterial infection and not just for a "cold" or non indicated reason it is safe. There is always a risk of c. Difficile under any circumstances. ...Read more

See 1 more doctor answer
5

5
How long does it take to get rid of c-diff? I have been on antibiotics 3 times in the past 6 months and am still having symtoms

How long does it take to get rid of c-diff?  I have been on antibiotics 3 times in the past 6 months and am still having symtoms

See below: If antibiotics, the conventional treatment, have not been effective, you may wish to discuss the option of fecal transplant with your doctor. See this site for more information in this topic. You may wish to contact a medical school near you to avail of this treatment. http://www.mayoclinic.org/medical-professionals/clinical-updates/digestive-diseases/quick-inexpensive-90-percent-cure-rate. ...Read more

6

6
Confused about c-diff, on antibiotics. I thought u get it from contact w/ the germ, why won't handwashing, not touching face, etc. help stop it?

Confused about c-diff, on antibiotics. I thought u get it from contact w/ the germ, why won't handwashing, not touching face, etc. help stop it?

Misunderstandings...: The exact source of Clostridium difficile (C diff) usually isn't known. It probably usually is contracted from other people, and handwashing is very effective in preventing it. "Touching face" has nothing to do with catching C diff. Most of the time, healthy people get no illness from C diff, although being on antibiotics that suppress other intestinal bacteria increases the risk. ...Read more

7

7
My husband tested positive for c.diff and hasn't taken antibiotics in decades. Is this unusual? Prescribed flagyl. How likely that I will get it?

My husband tested positive for c.diff and hasn't taken antibiotics in decades. Is this unusual? Prescribed flagyl. How likely that I will get it?

Not contagious dz: Clostridium difficile is not a transmitted disease from person to person. It most commonly affects older adults in hospitals or in long-term care facilities and typically occurs after use of antibiotic medications. Treatment in those without symptoms is controversial. In general, mild cases do not require specific treatment. If your husband has symptoms he should be seen by his physician. ...Read more

See 2 more doctor answers
8

8
Do some people get c-diff after stopping antibiotics due to not practicing hygiene/handwashing etc.- not realizing they're still at risk for while?

Do some people get c-diff after stopping antibiotics due to not practicing hygiene/handwashing etc.- not realizing they're still at risk for while?

Clostridium dfficile: C. diff is not caused by stopping antibiotics but is an opportunistic infection that happens because of taking antibiotics. Antibiotics can eliminate a lot of the normal bacteria in the colon allowing C. diff to begin to take effect. Once a person has C. diff they are at increased risk of developing it again with any antibiotic. ...Read more

10

10
What type of antibiotics does someone get if they're infected with clostridium difficile?

See below: Ihttp://www.uptodate.com/contents/clostridium-difficile-in-adults-treatment is not a do-it-yourself issue and need prescription. Usually vancomycin and metronidazole are given orally. see this site for more info. http://www.uptodate.com/contents/clostridium-difficile-in-adults-treatment ...Read more

Dr. John Leander Po
1,117 doctors shared insights

Antibiotic (Definition)

An antibiotic is a medicine that slows, stops, or kills germs. The germs are usually bacteria causing an infection in a person, so the person uses antibiotics to help his body get ...Read more


Dr. Daniel Zandman
412 doctors shared insights

Clostridium Difficile Infection (Definition)

Clostridium difficile is a bacteria that can cause intestinal infection and diarrhea. It more commonly ...Read more